Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 22, 2011, 8:58 PM CDT for Grundy County, Harrison County, Mercer County, Missouri. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2011, 8:58 PM CDT (01:58 UTC)
- Expired
- Mar 22, 2011, 9:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grundy County, MO, Harrison County, MO, Mercer County, MO
The radar
The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 9:42 PM CDT | HAIL 0.75 | Brimson, MO | |
| Mar 22, 9:43 PM CDT | TSTM WND DMG | Brimson, MO | 3 INCH DIAMETER LIMB BROKEN OFF A TREE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 2:03 PM CDT | Tornado Watch | SPC | 7 hr |
| Mar 22, 8:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS53 KEAX 230158
SVREAX
MOC079-081-129-230245-
/O.NEW.KEAX.SV.W.0012.110323T0158Z-110323T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT TUE MAR 22 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
MERCER COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 945 PM CDT
* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF CAINSVILLE TO
BETHANY TO 6 MILES SOUTH OF NEW HAMPTON...AND MOVING EAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
BETHANY...CAINSVILLE...MERCER...GILMAN CITY...PRINCETON...MOUNT
MORIAH...SOUTH LINEVILLE...MODENA...MILL GROVE AND BRIMSON.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 83 AND 104.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHERN MISSOURI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4054 9337 4013 9370 4014 9422 4021 9422
4058 9384 4058 9337
TIME...MOT...LOC 0157Z 271DEG 30KT 4053 9377 4032 9399
4018 9415
WIND...HAIL 60MPH 1.00IN
$$
CDB3 follow-up statements
443
WWUS53 KEAX 230217
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 PM CDT TUE MAR 22 2011
MOC079-081-129-230245-
/O.CON.KEAX.SV.W.0012.000000T0000Z-110323T0245Z/
GRUNDY MO-HARRISON MO-MERCER MO-
917 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MERCER...
SOUTHEASTERN HARRISON AND NORTHWESTERN GRUNDY COUNTIES UNTIL 945 PM
CDT...
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MERCER TO PRINCETON TO 9 MILES SOUTHEAST OF RIDGEWAY TO GILMAN
CITY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...GILMAN CITY...MODENA...MILL GROVE AND BRIMSON.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 83 AND 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4058 9337 4054 9337 4013 9370 4014 9416
4058 9365
TIME...MOT...LOC 0217Z 271DEG 30KT 4051 9348 4042 9357
4028 9379 4018 9393
WIND...HAIL 60MPH 0.75IN
$$
CDB133
WWUS53 KEAX 230232
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
932 PM CDT TUE MAR 22 2011
MOC079-081-129-230245-
/O.CON.KEAX.SV.W.0012.000000T0000Z-110323T0245Z/
GRUNDY MO-HARRISON MO-MERCER MO-
932 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MERCER...SOUTHEASTERN HARRISON AND NORTHWESTERN GRUNDY COUNTIES UNTIL
945 PM CDT...
AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PRINCETON TO 6 MILES NORTHWEST OF SPICKARD TO 7 MILES NORTHEAST
OF GILMAN CITY...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MILL GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4013 9370 4014 9395 4043 9370 4046 9344
TIME...MOT...LOC 0231Z 262DEG 37KT 4042 9355 4033 9359
4020 9369
WIND...HAIL 60MPH <.75IN
$$
CDB217
WWUS53 KEAX 230237
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 PM CDT TUE MAR 22 2011
MOC079-081-129-230247-
/O.EXP.KEAX.SV.W.0012.000000T0000Z-110323T0245Z/
GRUNDY MO-HARRISON MO-MERCER MO-
937 PM CDT TUE MAR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MERCER...SOUTHEASTERN
HARRISON AND NORTHWESTERN GRUNDY COUNTIES WILL EXPIRE AT 945 PM
CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4013 9370 4014 9395 4043 9370 4046 9344
TIME...MOT...LOC 0237Z 262DEG 37KT 4043 9347 4034 9351
4021 9361
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 8:48 PM CDT, 10 minutes earlier.
Area forecast discussion, Mar 22, 8:48 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 848 PM CDT TUE MAR 22 2011 .UPDATE... EARLIER SEVERE THREAT...WITH AN EYE TOWARDS SUPERCELLS ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI...LOOKS TO HAVE HAS DISSIPATED THIS EVENING...BUT HAS BEEN REPLACED BY A THREAT FOR A SEVERE WEATHER FROM THE PROGRESSIVE LINE OF STORMS MOVING EAST ACROSS NORTHERN MISSOURI. THE BACK BUILDING LINE OF STORMS LOOK TO BE THE RESULT OF THE COLD FRONT CATCHING UP WITH THE DRYLINE IN NORTHERN MISSOURI...BUT THE EXTENT TO WITCH IT CAN BACK BUILD WILL BE LIMITED BY THE DRY AIR MOVING IN ALOFT. BASED ON HOW THE STORM LINE AXIS CROSSES THE DRY LINE ALOFT...THOUGHTS ARE THAT THIS SHOULD LIMIT STORM DEVELOPMENT TO AREAS ALONG AND NORTH OF HIGHWAY 36 FROM ST JOSEPH TO MACON. A NEW TORNADO WATCH BOX /NUMBER 54/ HAS BEEN ISSUED FOR PARTS OF NORTHERN MISSOURI ALONG AND NORTH OF HIGHWAY 36 TO COVER THE THREAT FROM THE SEVERE STORMS THAT MIGHT OCCUR. CUTTER && .DISCUSSION... SHORT RANGE (WEDNESDAY THROUGH THURSDAY)... THE SHORTWAVE...THAT WILL BRING POTENTIALLY SEVERE WEATHER THIS EVENING TO THE REGION...WILL HAVE SCOOTED OFF TO THE EAST BY WEDNESDAY MORNING. WITH THE SHORTWAVE PASSAGE TONIGHT...WILL COME A COLD FRONT WHICH WILL LEAVE THE FORECAST REGION ON THE COLD SIDE OF THE FRONT STARTING WEDNESDAY. HOWEVER...EVEN WITH A PERSISTENT NORTHWEST WIND...TEMPERATURES WILL LIKELY STILL BE ABLE TO RANGE ABOVE NORMAL OWING TO THE INSOLATION...THE SIGNIFICANT DOWN SLOPE COMPONENT TO THAT NORTHWESTERLY WIND FIELD...AND MIXING IN THE BOUNDARY LAYER WITH THE STILL GUSTY WIND. HOWEVER...DID TRIM TEMPERATURES ON THE IOWA BORDER WHERE SOME THICK CLOUD COVER MAY WORK IN LATE IN THE DAY. FOR THURSDAY...ZONAL FLOW ACROSS THE SOUTHERN HALF OF THE CONUS WILL PUSH A SHORTWAVE RIDGE INTO THE CENTRAL PLAINS...HOWEVER UNDER THIS RIDGE A SURFACE HIGH -FROM CENTRAL CANADA- WILL BE SPREADING ACROSS THE NORTHERN AND CENTRAL PLAINS. THIS WILL TAKE THE NORTHWESTERLY WIND OF WEDNESDAY AND BACK IT TO THE NORTH...ALLOWING THE COLD AIR OF THE SURFACE HIGH TO HAVE A MUCH MORE SIGNIFICANT EFFECT ON OUR FORECAST...PUSHING AFTERNOON HIGHS AND OVERNIGHT LOWS TO BELOW SEASONALLY NORMAL VALUES. OTHERWISE...SHORTWAVE MOVING THROUGH THE ROCKIES THURSDAY SHOULD RESULT IN SUFFICIENT MOISTURE RETURN ON THE BACK SIDE OF THE SHORTWAVE RIDGE TO ALLOW SOME SHOWERS ACROSS THE FORECAST REGION THURSDAY NIGHT ON MODEST ISENTROPIC LIFT. CUTTER MEDIUM RANGE (FRIDAY THROUGH TUESDAY)... LATEST RUNS OF THE MEDIUM RANGE MODELS HAVE CONTINUED TO CONVERGE ON A GENERAL SOLUTION FOR THE WEEKEND...WHICH IN A WORD CAN BE DESCRIBED AS...COLD. BLOCKING PATTERN ACROSS THE FAR NORTHERN CONUS AND CANADA WILL REMAIN FAR ENOUGH NORTH TO NOT IMPEDE THE ZONAL FLOW ACROSS THE SOUTHERN TWO THIRDS OF THE CONUS. THIS WILL ALLOW SHORTWAVES TO CONTINUE TO ZIP EAST ACROSS THE NATION...WHILE COLD AIR FILTERS SOUTH FROM CANADA. THIS HAS ALSO RESULTED IN A BETTER AGREEMENT AMONG MODELS AS TO THE TIMING OF THE SHORTWAVES MOVING THROUGH THE ZONAL FLOW FOR THE WEEKEND. WITH HIGHER CONFIDENCE IN TIMING THESE WAVES...HAVE CHANCE POPS IN THROUGH THE DAY FRIDAY WITH THE CONTINUED WARM AIR ADVECTION ADVERTISED AHEAD AS THE SHORTWAVE IN THE ROCKIES ORGANIZES. BY SATURDAY THE WAVE WILL HAVE EXITED THE ROCKIES...BUT LOOKS TO BE SLIDING EAST JUST FAR ENOUGH SOUTH TO WARRANT LIMITING CHANCE POPS FOR SATURDAY TO THE DAYLIGHT HOURS...AND TRIMMING THEM DOWN TO A LIMITED SLIGHT CHANCE SATURDAY NIGHT. THIS COULD MITIGATE ANY SNOW POTENTIAL...OWING TO THE PRECIPITATION BEING FOCUSED IN THE SLIGHTLY WARMER DAYLIGHT HOURS. HOWEVER...QUICKLY ON THE HEELS OF THE FRIDAY-SATURDAY SHORTWAVE WILL BE YET ANOTHER DISTURBANCE. THERE IS DECENT AGREEMENT ON THIS SECOND WAVE THAT IT WILL BE DEEPER AND FARTHER SOUTH...WHICH LOOKS REASONABLE GIVEN THE WAY THE SURFACE HIGH IS PRESSING SOUTH INTO THE PLAINS STATES. THIS WAVE COULD STILL BRING MORE RAIN AND OR SNOW TO THE FORECAST REGION SUNDAY NIGHT IN TO MONDAY MORNING. LASTLY...ON THE FAR SIDE OF THE WEEKEND...COOL TEMPERATURES LOOK TO PERSIST AT THIS TIME AS THE COLD SURFACE HIGH WILL STILL BE OOZING ACROSS THE PLAINS. CUTTER && .AVIATION... FOR THE 00Z TAFS...HAVE KEPT VICINITY THUNDER IN THE KMCI AND KSTJ TERMINALS THIS EVENING OWING TO THE FEW STORMS SEEN ON RADAR AT THIS TIME...BUT IN ALL LIKELIHOOD NOTHING WILL EFFECT EITHER OF THE KANSAS CITY TERMINALS /OR KSTJ/ FOR THE REMAINDER OF THE EVENING HOURS. EXPECT THE GUSTY WIND TO TURN TO THE WEST AND NORTHWEST OVERNIGHT AS THE COLD FRONT MOVES THROUGH. WINDS SHOULD CALM A BIT WITH THE LOSS OF DAYTIME HEATING...BUT WHEN BOUNDARY LAYER MIXING KICKS BACK IN WEDNESDAY MORNING EXPECT A GUSTY NORTHWEST WIND TO THEN PREVAIL THROUGH THE DAY. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Mar 22, 7:11 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 711 PM CDT TUE MAR 22 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 711 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DIMINISH IN INTENSITY AND COVERAGE BY MID EVENING AS THEY SHIFT INTO NORTH CENTRAL TO NORTHEAST MISSOURI. THUNDERSTORM ACTIVITY WILL MOVE OUT OF THE OUTLOOK AREA BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IN THE WAKE OF A COLD FRONT LATE TONIGHT...GUSTY NORTHWEST WINDS WILL USHER IN DRIER AIR INTO THE REGION. AS TEMPERATURES WARM BACK INTO THE 60S...THIS MAY LEAD TO A HEIGHTENED FIRE DANGER ACROSS CENTRAL MISSOURI WEDNESDAY AFTERNOON. OTHERWISE...LOOK FOR COLDER TEMPERATURES OVER THE WEEKEND WHICH MIGHT ALLOW FOR MINOR SNOW ACCUMULATIONS ALONG AND NORTH OF THE MISSOURI RIVER SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CUTTER
In the hours before
Special weather statement, Mar 22, 4:45 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT TUE MAR 22 2011
MOZ001-002-222215-
ATCHISON MO-NODAWAY MO-
445 PM CDT TUE MAR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHWESTERN NODAWAY
COUNTIES UNTIL 515 PM CDT...
AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STELLA...OR 13 MILES NORTHWEST OF FALLS
CITY...MOVING NORTHEAST AT 60 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
PHELPS CITY AROUND 455 PM CDT.
ROCKPORT AROUND 500 PM CDT.
TARKIO AROUND 505 PM CDT.
WESTBORO AROUND 510 PM CDT.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 100 AND 122.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4057 9503 4039 9511 4027 9540 4027 9554
4039 9565 4040 9566 4059 9564
TIME...MOT...LOC 2145Z 223DEG 60KT 4025 9572
DBSpecial weather statement, Mar 22, 8:00 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 PM CDT TUE MAR 22 2011
MOZ003>005-230145-
GENTRY MO-HARRISON MO-WORTH MO-
800 PM CDT TUE MAR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRISON...NORTHERN
GENTRY AND EASTERN WORTH COUNTIES UNTIL 845 PM CDT...
AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
GRANT CITY TO 5 MILES SOUTHEAST OF RAVENWOOD...AND MOVING EAST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
STANBERRY...ALBANY...BETHANY...EAGLEVILLE...NEW HAMPTON...
RIDGEWAY...WORTH...ALLENDALE...GENTRY...DENVER...HATFIELD...
DARLINGTON...MARTINSVILLE AND BLYTHEDALE.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 93 AND 114.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4055 9379 4015 9411 4016 9462 4034 9461
4058 9439 4058 9379
TIME...MOT...LOC 0100Z 273DEG 24KT 4054 9430 4029 9460
CDBLocal storm report, Mar 22, 8:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL GRANT CITY 40.49N 94.41W
03/22/2011 E0.88 INCH WORTH MO TRAINED SPOTTER
&&
CDBLocal storm report, Mar 22, 8:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL STANBERRY 40.22N 94.54W
03/22/2011 M0.75 INCH GENTRY MO COUNTY OFFICIAL
&&
HMORGANLocal storm report, Mar 22, 8:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL GENTRY 40.33N 94.42W
03/22/2011 E1.00 INCH GENTRY MO COUNTY OFFICIAL
JUST NORTHWEST OF ALBANY
&&
HMORGANLocal storm report, Mar 22, 8:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL KING CITY 40.05N 94.52W
03/22/2011 E0.75 INCH GENTRY MO COUNTY OFFICIAL
&&
HMORGANThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:00 PM CDT | Special Weather Statement | EAX | Gentry, Harrison, Worth | 45 min |
| Mar 22, 8:09 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Mercer, Worth | 51 min |
| Mar 22, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry | 43 min |
| Mar 22, 9:12 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 33 min |
| Mar 22, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 34 min |
| Mar 22, 9:39 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Sullivan | 36 min |
| Mar 22, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 37 min |
| Mar 22, 10:34 PM CDT | Special Weather Statement | EAX | Caldwell, Livingston, Ray | 41 min |
| Mar 22, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 20 min |
| Mar 22, 10:52 PM CDT | Special Weather Statement | EAX | Sullivan | 23 min |
| Mar 22, 10:54 PM CDT | Special Weather Statement | EAX | Linn | 36 min |
| Mar 22, 11:01 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Sullivan | 29 min |
| Mar 22, 11:08 PM CDT | Special Weather Statement | EAX | Carroll, Linn, Livingston, Ray | 52 min |
| Mar 22, 11:29 PM CDT | Special Weather Statement | EAX | Adair | 31 min |
| Mar 23, 12:46 AM CDT | Special Weather Statement | EAX | Macon | 29 min |
| Mar 23, 12:50 AM CDT | Special Weather Statement | EAX | Randolph | 25 min |
| Mar 23, 1:11 AM CDT | Severe Thunderstorm Warning | EAX | Howard, Macon, Randolph | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.